CSN Login
Members Online: 17

Quick question!

cruf
Posts: 931
Joined: Oct 2000

I've been on Tamoxifin for just over 1 year and the hot flashes aren't getting any better. My GYN recommended Vitamin E but couldn't tell me how much. Does anybody know the theraputic amount? Thanks! Happy New Year! HUGS!! Cathy

gayj
Posts: 40
Joined: Jun 2001

I believe it's 800 units/day. I take 2 400 unit pills: one in the AM and one in the PM. - Gay

ktinkey
Posts: 173
Joined: Mar 2001

Cathy,

I take 800 mg also. Some doctors recommend up to 1000mg, but don't exceed that amount. Vitamin E is stored in the fat, so you can get too much. Plus it thins the blood, so some doctors want you to stop taking it if you are having surgery. Just be sure to let them know what you are taking and how much. I also take Balck Cohosh with soy. It has really helped me. Mine is 40mg of black cohosh and 100mg of soy protein per tablet. I will be honest I get mine over the internet. I tried one from the drug store, when I forgot to order my supply and it didn't help a bit. That is the trouble with herbals, they aren't regulated, so you need to make sure they are manufactured to a standard. Good luck.

God Bless,
Kathy

cruf
Posts: 931
Joined: Oct 2000

Thanks for responding. 800 mg. it is. Kathy, are you estrogen positive? If so, check with your MD as soy feeds off the estrogen and you want to get rid of the estrogen. Also, black cohash has some effect on estrogen and if positive, it is also recommended you stay away from it.Good luck. HUGS!! Cathy

judyd
Posts: 130
Joined: Nov 2000

Hi Cathy,
I have taken 400iu of Vit. E for several years. After starting on tamoxifen & the hot flashes started I began taking 2 daily. One in the morning & one in the evening. Before I was to have surgery last month I cut back to one a day. So far I am still just taking one & I am doing fine. My hot flashes are not bad, just some during the night once in a while. good luck.
Judy

pippi
Posts: 53
Joined: Aug 2000

Hi Cathy
I too have been on tamoxifen for just over a year and am getting quite bad hot flushes. I would be very carefull what you take as a lot of medecines create estrogen and estrogen you don't need. Check with your oncologists BEFORE YOU TAKE ANYTHING.
I am taking effexor in very small doses every second night and they are at least bearable. Be carefull that you do not undo the good effects of Tamoxifen.
Love pippi

cruf
Posts: 931
Joined: Oct 2000

Hi Pippi. Thanks for the info. I'm only taking Vitamin E which is perfectly safe . The black cohash that many women take has estrogen like properties as do a few other remedies so I'll stick to the vitamins. I mentioned the Effexoe and a few other meds. but the MD didn't want to go that route. Hopefully, this will work. HUGS!! Cathy

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network